MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 52OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 52OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after thr surgery had been performed on an unknown date, the patient experienced a dislocation.This adverse event was treated by revision surgery on (b)(6) 2025, in which the polarstem stem standard 2 cemented, the tandem intl bipolar 52od 28id and the oxonium fem hd 12/14 28mm +0 were exchanged.Patient's current health status is also unknown.

Brand Name
TANDEM INTL BIPOLAR 52OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23666016
Report Number1020279-2025-01956
Device Sequence Number12989236
Product Code KWY
UDI-Device Identifier03596010494436
UDI-Public3596010494436
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324052
Device Lot NumberW2422292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342800/25BM04090/OXINIUM FEM HD 12/14 28MM +0; 75002113/E2304939/POLARSTEM STEM STANDARD 2 CEMENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown